MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125350-23
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined the reported difficulties and treatment appear to be related to circumstances of the procedure as it is likely the entangled guide wired interacted with the previously deployed stent causing the reported device damaged by another device and subsequent removal of a foreign body with additional therapy/non-surgical treatment.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported the procedure was performed to treat a lesion in the mid circumflex with no tortuosity or calcification.The 3.5 x 23 mm xience alpine stent delivery system (sds) was advanced to the lesion without issue, and deployed successfully.The sds was removed without issue and standard post-dilatation was performed.The un-specified procedure guide wire was left in place and a second non-abbott guide wire was advanced for treatment of the obtuse marginal; however, the guide wires became entangled.An unknown balloon was advanced in an attempt to untangle the guide wires, but the balloon could not be fully advanced.The guide wires were gradually retracted, and it was observed that the second guide wire had caught on the alpine stent and dislodged it from its deployed location.The guide wire was removed and the stent was free floating in the aorta.A second access site was used to advance a snare device, and the stent was successfully retrieved from the anatomy.A new non-abbott stent was used to re-treat the lesion and the patient had a good outcome.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7431297
Report Number2024168-2018-02794
Device Sequence Number13860503
Product Code NIQ
UDI-Device Identifier08717648199547
UDI-Public08717648199547
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2020
Device Catalogue Number1125350-23
Device Lot Number7060741
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2018
Initial Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;